Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Is it normal to have redness, stinging, tenderness and peeling skin after photodynamic therapy?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I had photodynamic therapy on my face last Thursday. This is the sixth day. My face is still very red, stinging, peeling some and the skin under the peeling is very tender. Is this normal?
Posted Mon, 6 Jan 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 16 minutes later
Brief Answer: Skin allergic reaction Detailed Answer: Hi See such a reaction is quite common addict sitting of photodynamic therapy. The only thing is that the reaction seems to be a bit exacerbated in your case. I hope you are not applying any harsh face cleansers or things like dettol or savlon. Also avoid using any oils or creams over it. You can take oral antihistamines kilo benadryl for two to three days to reduce the associated allergic Skin reaction. In addition, you can apply a mild topical steroid cream like cortisone over the face twice a day for two to three day's. This will help in rapid skin healing. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor